Alert archive / California / Wind Advisories in 2012
Wind Advisory 34, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 27, 2012, 10:40 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2012, 10:40 PM PST (06:40 UTC)
- Expired
- Nov 28, 2012, 2:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
643 WWUS76 KHNX 280640 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1040 PM PST TUE NOV 27 2012 CAZ089-091-281700- /O.NEW.KHNX.WI.Y.0034.121128T0640Z-121128T2200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 1040 PM PST TUE NOV 27 2012 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. * WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * TIMING: FROM 11 PM TONIGHT TO 2 PM WEDNESDAY * LOCATIONS INCLUDE: AVENAL...COALINGA...SUNFLOWER...KETTLEMAN HILLS AND AREAS ALONG INTERSTATE 5 CORRIDOR. * IMPACTS: BLOWING DUST AND DEBRIS CAN REDUCE VISIBILITIES TO AROUND 1 MILE OR LESS. DRIVING MAY BE DIFFICULT ALONG THE INTERSTATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH OR GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE... FOR FURTHER INFORMATION. $$ BARLOW WEATHER.GOV/HANFORD
2 follow-up statements
447 WWUS76 KHNX 281656 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 856 AM PST WED NOV 28 2012 CAZ089-091-282200- /O.CON.KHNX.WI.Y.0034.000000T0000Z-121128T2200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 856 AM PST WED NOV 28 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY... A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR PRIOR TO THE ARRIVAL OF RAIN. * LOCATIONS INCLUDE: AVENAL...COALINGA...SUNFLOWER...KETTLEMAN HILLS AND AREAS ALONG INTERSTATE 5 CORRIDOR. * IMPACTS: BLOWING DUST AND DEBRIS CAN REDUCE VISIBILITIES TO AROUND 1 MILE OR LESS. DRIVING MAY BE DIFFICULT ALONG THE INTERSTATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH OR GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE... FOR FURTHER INFORMATION. $$ DURFEE WEATHER.GOV/HANFORD
071 WWUS76 KHNX 282225 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 225 PM PST WED NOV 28 2012 CAZ089-091-282330- /O.EXP.KHNX.WI.Y.0034.000000T0000Z-121128T2200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 225 PM PST WED NOV 28 2012 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL GUST TO 30 MPH IN A FEW LOCALITIES MAINLY WEST OF INTERSTATE 5 THIS AFTERNOON. A RECURRENCE OF GUSTY SOUTHERLY WINDS IS LIKELY THURSDAY NIGHT THROUGH MIDDAY FRIDAY AHEAD OF THE NEXT STORM SYSTEM. $$ DURFEE WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:51 PM PST, 6 hours 49 minutes earlier.
Area forecast discussion, Nov 27, 3:51 PM PST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
351 PM PST TUE NOV 27 2012
.SYNOPSIS... THE BROAD UPPER LEVEL LOW OVER THE PACIFIC IS BEGINNING
TO AFFECT THE AREA IN THE FORM OF MID TO HIGH LEVEL CLOUDS. THE
SYSTEM WILL BRING PRECIPITATION BEGINNING WEDNESDAY MORNING. THE
PRECIPITATION WILL FALL IN BATCHES WITH PERIODS OF DRY CONDITIONS TO
VERY LIGHT SHOWERS IN BETWEEN THE MORE MODERATE PRECIPITATION BANDS
THROUGH MONDAY MORNING.
&&
.DISCUSSION...
CLOUDS AHEAD OF THE FIRST IN A SERIES OF INCOMING SYSTEMS ARE
STREAMING ACROSS THE CENTRAL CALIFORNIA INTERIOR. MODELS ARE IN
DECENT AGREEMENT WITH THIS SYSTEM...WHICH WILL BE A WARM
ONE...KEEPING SNOW LEVELS AROUND 7500 AND HIGHER. EXPECT TO GET
JUST LOCAL AMOUNTS AT THE HIGHEST ELEVATIONS AROUND ADVISORY
LEVELS WEDNESDAY. GUSTY SOUTHERLY WINDS WILL ALSO PICK UP WITH
THE PASSING SYSTEM WEDNESDAY...BUT REMAIN GENERALLY BELOW ADVISORY
LEVELS. A SPECIAL WEATHER STATEMENT HIGHLIGHTS THE EXPECTED
AFFECTS OF THIS STORM.
THE SPECIAL WEATHER STATEMENT ALSO COVERS THE FOLLOWING SYSTEMS
WHICH ARE PROGGED TO SWING INLAND ACROSS THE REGION DURING THE
REMAINDER OF THE WEEK AND INTO THE WEEKEND. THE SECOND IMPULSE IS
EXPECTED TO HIT NORTHERN PORTIONS OF OUR AREA FRIDAY. THE GFS IS
TRENDING IT A BIT FARTHER SOUTH THAN THE ECMWF. THE FORECAST AT
THIS TIME SHOWS PRECIPITATION CHANCES MAINLY NORTH OF KERN COUNTY.
MODELS HAVE SOME DIFFERENCES WITH THE STRENGTH AND TIMING OF THE
SUNDAY SYSTEM...BUT CERTAINTY IS FAIRLY HIGH THAT PRECIPITATION
WILL OCCUR OVER MOST OF THE FORECAST AREA DURING THE LATE WEEKEND
PERIOD.
&&
.AVIATION...
VFR/MVFR CONDITIONS IN MIST/HAZE WILL CONTINUE THROUGH 06Z
WEDNESDAY. LOCAL IFR CONDITIONS WILL EXIST BRIEFLY BETWEEN 12Z AND
18Z WEDNESDAY BEFORE A CHANCE OF PRECIPITATION ENTERS THE REGION.
RAIN AND SNOW WILL BE POSSIBLE AFTER 18Z WEDNESDAY WITH INCREASING
AREAS OF IFR CONDITIONS...MAINLY OVER THE HIGHER ELEVATIONS IN
MOUNTAIN OBSCURATION...WITH MVFR CONDITIONS EXISTING OVER THE SJ
VALLEY.
&&
.AIR QUALITY ISSUES...
ON WEDNESDAY NOVEMBER 28 2012... FIREPLACE/WOOD STOVE BURNING IS
PROHIBITED IN KERN COUNTY.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 11-27 78:1959 47:1972 54:1985 27:1948
KFAT 11-28 76:1891 46:1972 52:1966 28:1969
KFAT 11-29 76:1947 47:1905 58:1901 26:1975
KBFL 11-27 85:1901 46:1972 54:1904 28:1905
KBFL 11-28 82:1993 46:2000 55:1904 28:1905
KBFL 11-29 80:1924 51:2006 57:1938 28:1919
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...JEB
AVN/FW...MOLINA
SYNOPSIS...ANDERSEN
WEATHER.GOV/HANFORDHazardous weather outlook, Nov 27, 10:00 PM PST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1000 PM PST TUE NOV 27 2012 CAZ089>099-281230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1000 PM PST TUE NOV 27 2012 ...STORM TO REACH CENTRAL CALIFORNIA WEDNESDAY FOLLOWED BY ANOTHER STORM FRIDAY INTO THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR PRECIPITATION ON WEDNESDAY AND AGAIN LATE THURSDAY NIGHT AND INTO THE WEEKEND. FOR MORE DETAILS...REFER TO THE SPECIAL WEATHER STATEMENT...OR /SFOSPSHNX/. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.